Alert archive / Tennessee / Flash Flood Warnings in 2025
Flash Flood Warning 56, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Aug 12, 2025, 5:50 PM EDT for Bradley County, Hamilton County, Tennessee. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2025, 5:50 PM EDT (21:50 UTC)
- Expired
- Aug 13, 2025, 2:39 AM EDT
- In force
- 9 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bradley County, TN, Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 101 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1037 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 2:13 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Aug 12, 2:13 PM EDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Morristown TN 213 PM EDT Tue Aug 12 2025 ...New DISCUSSION... .DISCUSSION... Issued at 141 PM EDT Tue Aug 12 2025 Key Messages: 1. Heavy rainfall, high rainfall rates, and localized flash flooding are possible from this afternoon through Wednesday. 2. Scattered to widespread showers and embedded storms. 3. Reduced converage of storms for the latter half of the week through early next week. Return to hot and muggy conditions as well with heat indices increasing to mid 90s to near 100 degrees across much of the Tennessee and Sequatchie valleys. Discussion: ...Localized Excessive Rainfall and Flash Flooding Possible from this Afternoon through Wednesday... A tropical wave across the northern Gulf and southwest flow into the Tennessee valley and southern Appalachians will pull abundant tropical moisture into the region. Ensemble and deterministic models show PWs increasing to 2.1 to possibly 2.3 inches which is 2-3 standard deviations above normal or 99th percentile. There is also weak 850mb moisture transport. A series of weak vorts/shear axis will move north into the periphery of the ridge into the Appalachians enhancing convection. Also, local terrain will also focus potential of enhanced rainfall. The REFS and HREF are in agreement with the potential of locally heavy rainfall and flash flooding. Ensemble mean has a more defined 3"+ in localized areas. On the fence for issuing a flash flood watch. Would feel much more confident to issue a watch is a boundary was evident across the region focusing the convection. Held off issuing a watch given collaboration with the surrounding WFOs but will send out DSS briefing and SPS highlighting the threat. Besides the potential of heavy rains, plenty of tropical moisture will keep sky mostly cloudy and keep temperatures below normal through mid-week. For Thursday, upper trough will move into the area and weaken. Scattered showers and thunderstorms will be expected with the main concern being localized flash flooding. For Friday into early next week, ensemble cluster analysis shows increasing heights with upper ridge building into the mid-section of the nation. End result will be decreasing chances of mainly afternoon and early evening storms. Most of the convection will be confined to the higher terrain, especially far east Tennessee mountains and southwest North Carolina which is farther away from upper ridge axis. Also temperatures will increase with highs in the lower and middle 90s and heat indices of 95 to 100 over much of the Tennessee and Sequatchie valleys. && .AVIATION... (18Z TAFS) Issued at 110 PM EDT Tue Aug 12 2025 Will have showers and thunderstorms around through the period, and timing at any given site is not possible to pin down. Will carry a lot of VCSH and VCTS with a tempo and prob30 group at each site trying to time the higher probability periods. Expect VFR and MVFR conditions for the most part all sites, but lower conditions can be expected in heavier precipitation. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 73 86 72 89 / 70 70 40 50 Knoxville McGhee Tyson Airport, TN 72 86 72 88 / 60 70 50 40 Oak Ridge, TN 72 85 71 88 / 70 70 50 40 Tri Cities Airport, TN 69 83 69 84 / 80 70 60 60 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DISCUSSION...DH AVIATION...
Hazardous weather outlook, Aug 12, 1:45 PM EDT, 4 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 145 PM EDT Tue Aug 12 2025 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-131745- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 145 PM EDT Tue Aug 12 2025 /1245 PM CDT Tue Aug 12 2025/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight Heavy rainfall rates and localized flooding will be possible this afternoon and into the overnight hours. Training of storms across the same areas could lead to flash flooding of streams, flooding of low-lying areas, and roadway flooding. Be especially alert for the potential of flash flooding during the night. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Additional Heavy rainfall rates and localized flooding will be possible Wednesday especially during the morning hours. Training of storms across the same areas could lead to flash flooding of streams, flooding of low-lying areas, and roadway flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time but any detailed reports of flooding are appreciated.
In the hours before
Special weather statement, Aug 12, 2:21 PM EDT, 3 hours 29 minutes before
Special Weather Statement National Weather Service Morristown TN 221 PM EDT Tue Aug 12 2025 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-132000- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- Including the cities of Andrews, Marble, Topton, Hiawasse Dam, Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, Tusquitee, Big South Fork National, Oneida, Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle, La Follette, Elk Valley, Jellico, White Oak, Caryville, Royal Blue, Lone Mountain, Sandlick, Springdale, Arthur, Harrogate-Shawanee, Clairfield, Howard Quarter, Evanston, Sneedville, Treadway, Kyles Ford, Mooresburg, Kingsport, Bristol TN, South Holston Dam, Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Pine Orchard, High Point, Petros, Oak Ridge, Clinton, Maynardville, Norris Lake, Paulette, Rose Hill, Sharps Chapel, Luttrell, Bean Station, Alpha, Morristown, Russellville, Bybee, Newport, Hartford, Greeneville, Cedar Creek, Johnson City, Erwin, Unicoi, Limestone Cove, Elizabethton, Hampton, Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, Dandridge, White Pine, Happy Valley, Maryville, Alcoa, Cades Cove, Harrisburg, Kodak, McMahan, Sevierville, Seymour, Pigeon Forge, Elkmont, Gatlinburg, Cagle, Dunlap, Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, Mount Crest, Pikeville, Brayton, Dayton, Evensville, Old Washington, Grandview, Spring City, Big Spring, Athens, Clear Water, Dentville, Etowah, Sweetwater, Madisonville, Bullet Creek, Citico, Coker Creek, South Pittsburg, Haletown (Guild), Jasper, Martin Springs, Whitwell, Powells Crossroads, Monteagle, Chattanooga, Lookout Mountain, Signal Mountain, Cleveland, Tasso, Conasauga, Archville, Benton, Parksville, Reliance, Big Frog Mountain, Ducktown, Turtletown, Big Stone Gap, Norton, Wise, Coeburn, Appalachia, Pardee, Hiltons, Hansonville, Lebanon, Dye, Castlewood, Honaker, Rosedale, Benhams, Bristol VA, and Abingdon 221 PM EDT Tue Aug 12 2025 /121 PM CDT Tue Aug 12 2025/ ...Localized Flash Flooding Possible Through Wednesday across East Tennessee...southwest Virginia...and southwest North Carolina... A stream of tropical moisture will move north from the Gulf into the Tennessee valley and southern Appalachians through Wednesday. Periods of showers and embedded thunderstorms can be expected. Due to the abundant moisture these storms will be capable of producing excessive rainfall rates. If the storms move across the same locations, localized flash flooding is possible. Persons living near streams need stay alert for the potential of rapid water rise and flash flooding. Localized flooding of low lying areas and roadway flooding are possible. Please stay tuned to your NOAA weather radio and favorite radio and TV stations for the latest forecast and possible flash flood warnings or advisories in your area.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:08 AM EDT | Areal Flood Advisory | MRX | Anderson, Knox | 82 min |
| Aug 12, 5:32 PM EDT | Areal Flood Advisory | MRX | Bradley, Hamilton | 18 min |
| Aug 12, 6:37 PM EDT | Flash Flood Warning | MRX | Hamilton | 6 hr |
Nearby
Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.